#HLWDK Daily Health Tips: Bleeding For One Month


Q: Good day Dr Ketch. Though I don’t know how the online consultation works but I really need to talk with you. I am on a contraceptive and have been bleeding for close to a month now; am scared I might become anaemic soon. I look forward to my appointment with you on Friday. Thanks ma’am


A:Hi dear, if you want an online consultation, you come to my inbox and click on get started and follow the prompts to make an online or offline payment. These appointments provide an opportunity for in-depth one-on-one discussions about specific cases. Apologies we didn’t respond to this on time. I will answer your question here but please feel free to book that appointment again if you want a one-on-one and specific issues addressed


You didn’t tell me what sort of contraceptive you used. I will hazard a guess and say it’s the contraceptive implant.


The contraceptive implant, as the name suggests, is implanted under the skin….under the skin of the upper arm and protects against pregnancy for about 3 years.
This birth control method contains the hormone progestin which prevents the egg from being released from the ovary (if there’s no egg, then there’s nothing to fertilize, right? :D) and also makes the mucous in the uterus so thick that the sperm cannot sperm cannot swim through to get to the egg, even if it were released!


This method of birth control is good for breastfeeding mothers (because it does not contain estrogen which affects mother’s breast milk production) and is long lasting such that the woman does not need to take pills every day. However, this implant can cause unwanted side effects. While some women would have heavier, prolonged periods, some others experience fewer and lighter periods. Indeed, some may stop seeing their periods after one year of use. Other side effects include headaches, nausea, mood change, nausea, acne, infection at the site of insertion etc. These symptoms would usually stop within the first few months (3 to 6 months). If, however, these continue or you experience severe headaches or excessive bleeding as in this case, please see your doctor.

Please note that, this method is not suitable for women with breast cancer.
If you experience a new lump in your breast, yellowing of the eyes, you have concerns about the location of the implants or just have questions to ask, please see your doctor.


I hope this helps.All the best!

This entry was posted in Uncategorized. Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s